Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Drug Safety Update – February 2011

The Medicines and Healthcare products Regulatory Agency (MHRA) has published Drug Safety Update for February 2011 (PDF).

This issue contains drug safety information on several drugs including dronadarone (Multaq®) and omalizumab (Xolair®).

The anti-arrhythmic dronadarone has been linked with liver toxicity and increased monitoring has been recommended. It is also associated with an increased risk of new onset heart failure and worsening of symptoms of pre-existing heart failure. Patients should be advised to report signs of developing or worsening heart failure such as weight gain, oedema and dyspnoea.

Omalizumab, a sub-cutaneous monoclonal antibody for moderate to severe asthma, has been associated with arterial thrombotic events. This product is a sub-cutaneous injection and may be self administered, as such local supply arrangements may differ. Prescribers are asked to be vigilant for such events and report these through the Yellow Card system.

Action: Clinicians will find this publication to be a useful review of current issues in drug safety.

Share 'Drug Safety Update – February 2011' on Email Share 'Drug Safety Update – February 2011' on Delicious Share 'Drug Safety Update – February 2011' on Digg Share 'Drug Safety Update – February 2011' on Facebook Share 'Drug Safety Update – February 2011' on Google+ Share 'Drug Safety Update – February 2011' on reddit Share 'Drug Safety Update – February 2011' on StumbleUpon Share 'Drug Safety Update – February 2011' on Twitter

atomic-wealth

No Comments to “Drug Safety Update – February 2011”

Leave a Comment

(required)

(required)


Prescribing Advice for GPs is powered by WordPress.
Subscribe for Free to our RSS or Atom Feeds for New Entries.
Akismet has protected Prescribing Advice for GPs from 789,316 spam comments.

atomic-wealth
fond-illness
summer